MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,4.0 STD,50MM LGTH; PLATE, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,4.0 STD,50MM LGTH; PLATE, FIXATION, BONE
Model Number COMPR FT SCRW,4.0 STD,50MM LGTH
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On 10/19/2021, it was reported by an arthrex employee via email that an ar-8740-50h screw broke during insertion of the medial malleolus.This occurred during a arthroscopic medial malleolus orif on (b)(6) 2021 proper preparation of the bone socket was done as observed, the first half was inserted with power subsequently then switched to hand, the screw broke after a few turns by hand.The broken point was at the conjunction of the cortical and cancellous thread.The screw was removed using pliers, and the incision was extended in order to access the broken part of the screw.A downsized screw was used after to complete the case.The surgery was delayed to this incident.Additional information requested.Additional information provided on 10/20/2021 there¿s no lot number on the screw as it wasn¿t a single packed product.Thus i couldn¿t provide the lot number.A 1.1mm guidewire and 3.2mm cannulated drill bit was used to prepare bone socket.Bone should be hard as patient is young.Operation was delayed for about 30mins.Additional anaesthetic was required.A 4x40mm screw was used to complete the operation after the broken screw been removed.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
This follow-up for 1220246-2021-03884 is to update and change section b1 to adverse event from the initial submission of product problem.Also, section h1, the type of reportable event is now "serious injury" change from "malfunction" in the original submission of 1220246-2021-03884.

Brand Name
COMPR FT SCRW,4.0 STD,50MM LGTH
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12770320
Report Number1220246-2021-03884
Device Sequence Number4638620
Product Code HRS
UDI-Device Identifier00888867127937
UDI-Public00888867127937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,4.0 STD,50MM LGTH
Device Catalogue NumberAR-8740-50H
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer09/16/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown